MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 04V51-31
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely elevated alinity c total bilirubin and provided the following data for a newborn baby (age and premature/full term status unk): on (b)(6) 2024 at 5:35 pm ,sample id (b)(6), initial result was 389.1 umol/l, which generated a high result flag.The customer reported that because of elevated result phototherapy was provided.After 2 hours of phototherapy, the child was sent to another facility and a new sample for total bilirubin (platform unknown) generated a result of 213 umol/l.The patient¿s physician questioned the results and asked to have sample id (b)(6) repeated (approximately 14 hours later).The repeat results on (b)(6) 2024 were 231.6, 233.8, 244.4 umol/l, which all results generated high result flags.The sample was stored at a temperature +4°c and exposed to only the light from the lab.There were no reported injuries or patient harm and no reported impact on patient management.
 
Event or Problem Description
The customer reported falsely elevated alinity c total bilirubin and provided the following data for a newborn baby (age and premature/full term status unk): on (b)(6) 2024 at 5:35 pm sample id (b)(6) initial result was 389.1 umol/l, which generated a high result flag.The customer reported that because of elevated result phototherapy was provided.After 2 hours of phototherapy, the child was sent to another facility and a new sample for total bilirubin (platform unknown) generated a result of 213 umol/l.The patient¿s physician questioned the results and asked to have sample id (b)(6) repeated (approximately 14 hours later).The repeat results on (b)(6) 2024 were 231.6, 233.8, 244.4 umol/l, which all results generated high result flags.The sample was stored at a temperature +4°c and exposed to only the light from the lab.There were no reported injuries or patient harm and no reported impact on patient management.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Device history review did not identify any associated non-conformances or deviations with the complaint lot.Ticket search by lot did not identify an increase in complaint activity for the complaint lot.Ticket trending review has not identified any trends.Labeling was reviewed and was found to address the customer reported issue.Based on the available information, no systemic issue or deficiency was identified for the alinity c total bilirubin reagent lot number 64384uq06.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d4 - primary udi number was corrected.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18913385
Report Number3002809144-2024-00075
Device Sequence Number6886581
Product Code CIG
UDI-Device Identifier00380740158422
UDI-Public(01)00380740158422(17)241130(10)64384UQ06
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number04V51-31
Device Lot Number64384UQ06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2024
Supplement Date Received by Manufacturer04/25/2024
05/09/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date05/02/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, AC04805; ALNTY C PROCESSING MODU, 03R67-01, AC04805; ALNTY C PROCESSING MODU, 03R67-01, AC04805
Patient SexUnknown